Alert archive / California / Wind Advisories in 2025

Wind Advisory 10, NWS Eureka, CA

February 23, 2025Del Norte County, Humboldt County, California

NWS Eureka, CA issued this wind advisory at Feb 23, 2025, 2:34 AM PST for Del Norte County, Humboldt County, California. It took effect at Feb 24, 2025, 6:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2025, 2:34 AM PST (10:34 UTC)
In effect from
Feb 24, 2025, 6:00 AM PST
Expired
Feb 24, 2025, 3:00 PM PST
In force
9 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2025-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2025-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2029 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

439 
WWUS76 KEKA 231034
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
234 AM PST Sun Feb 23 2025

CAZ102-104>106-231845-
/O.NEW.KEKA.WI.Y.0010.250224T1400Z-250225T0000Z/
/O.CON.KEKA.WI.Y.0009.000000T0000Z-250223T1500Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
Including Orleans, Garberville, Briceland, Alderpoint, Shively,
Honeydew, Whitethorn, Bridgeville, Dinsmore, Bull Creek, Gasquet,
Willow Creek, Shelter Cove, Petrolia, Kneeland, Pepperwood,
Ettersburg, Weitchpec, Hoopa, and Benbow
234 AM PST Sun Feb 23 2025

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST MONDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

* WHAT...For the first Wind Advisory, south winds 20 to 30 mph with 
  gusts up to 45 mph. For the second Wind Advisory, south winds 25 
  to 35 mph with gusts up to 55 mph expected.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt.

* WHEN...For the first Wind Advisory, until 7 AM PST this morning. 
  For the second Wind Advisory, from 6 AM to 4 PM PST Monday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result. There is 
  an increased risk of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-231845-
/O.NEW.KEKA.WI.Y.0010.250224T1400Z-250224T2300Z/
Northern Humboldt Coast-
Including Eureka, Fortuna, Fernbridge, Trinidad, Ferndale,
Fieldbrook, McKinleyville, Samoa, and Arcata
234 AM PST Sun Feb 23 2025

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northern Humboldt Coast.

* WHEN...From 6 AM to 3 PM PST Monday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-231845-
/O.NEW.KEKA.HW.A.0001.250224T1400Z-250225T0000Z/
Coastal Del Norte-
Including Klamath, Crescent City, Ft Dick, and Smith River
234 AM PST Sun Feb 23 2025

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY 
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph possible.

* WHERE...Del Norte Coast.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB
6 follow-up statements
741 
WWUS76 KEKA 231457
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
657 AM PST Sun Feb 23 2025

CAZ102-104>106-232300-
/O.EXP.KEKA.WI.Y.0009.000000T0000Z-250223T1500Z/
/O.CON.KEKA.WI.Y.0010.250224T1400Z-250225T0000Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
Including Orleans, Garberville, Briceland, Alderpoint, Shively,
Honeydew, Whitethorn, Bridgeville, Dinsmore, Bull Creek, Gasquet,
Willow Creek, Shelter Cove, Petrolia, Kneeland, Pepperwood,
Ettersburg, Weitchpec, Hoopa, and Benbow
657 AM PST Sun Feb 23 2025

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST MONDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 55 mph expected.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt.

* WHEN...From 6 AM to 4 PM PST Monday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result. There is 
  an increased risk of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-232300-
/O.CON.KEKA.WI.Y.0010.250224T1400Z-250224T2300Z/
Northern Humboldt Coast-
Including Eureka, Fortuna, Fernbridge, Trinidad, Ferndale,
Fieldbrook, McKinleyville, Samoa, and Arcata
657 AM PST Sun Feb 23 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northern Humboldt Coast.

* WHEN...From 6 AM to 3 PM PST Monday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-232300-
/O.CON.KEKA.HW.A.0001.250224T1400Z-250225T0000Z/
Coastal Del Norte-
Including Klamath, Crescent City, Ft Dick, and Smith River
657 AM PST Sun Feb 23 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...Del Norte Coast.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB
875 
WWUS76 KEKA 231500
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
700 AM PST Sun Feb 23 2025

CAZ102-104>106-232300-
/O.CON.KEKA.WI.Y.0010.250224T1400Z-250225T0000Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
Including Orleans, Garberville, Briceland, Alderpoint, Shively,
Honeydew, Whitethorn, Bridgeville, Dinsmore, Bull Creek, Gasquet,
Willow Creek, Shelter Cove, Petrolia, Kneeland, Pepperwood,
Ettersburg, Weitchpec, Hoopa, and Benbow
700 AM PST Sun Feb 23 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt.

* WHEN...From 6 AM to 4 PM PST Monday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result. There is 
  an increased risk of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-232300-
/O.CON.KEKA.WI.Y.0010.250224T1400Z-250224T2300Z/
Northern Humboldt Coast-
Including Eureka, Fortuna, Fernbridge, Trinidad, Ferndale,
Fieldbrook, McKinleyville, Samoa, and Arcata
700 AM PST Sun Feb 23 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northern Humboldt Coast.

* WHEN...From 6 AM to 3 PM PST Monday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-232300-
/O.CON.KEKA.HW.A.0001.250224T1400Z-250225T0000Z/
Coastal Del Norte-
Including Klamath, Crescent City, Ft Dick, and Smith River
700 AM PST Sun Feb 23 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...Del Norte Coast.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB
640 
WWUS76 KEKA 232220
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
220 PM PST Sun Feb 23 2025

CAZ101-241000-
/O.UPG.KEKA.HW.A.0001.250224T1400Z-250225T0000Z/
/O.NEW.KEKA.HW.W.0001.250224T1400Z-250225T0000Z/
Coastal Del Norte-
Including Smith River, Crescent City, Klamath, and Ft Dick
220 PM PST Sun Feb 23 2025

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM PST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Del Norte Coast.

* WHEN...From 6 AM to 4 PM PST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

CAZ102-104>106-241000-
/O.CON.KEKA.WI.Y.0010.250224T1400Z-250225T0000Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
Including Dinsmore, Alderpoint, Orleans, Hoopa, Kneeland,
Briceland, Bull Creek, Garberville, Petrolia, Honeydew, Shelter
Cove, Weitchpec, Benbow, Willow Creek, Whitethorn, Ettersburg,
Gasquet, Bridgeville, Shively, and Pepperwood
220 PM PST Sun Feb 23 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt.

* WHEN...From 6 AM to 4 PM PST Monday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-241000-
/O.CON.KEKA.WI.Y.0010.250224T1400Z-250224T2300Z/
Northern Humboldt Coast-
Including Fortuna, Arcata, Fernbridge, Fieldbrook, Eureka,
McKinleyville, Ferndale, Samoa, and Trinidad
220 PM PST Sun Feb 23 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northern Humboldt Coast.

* WHEN...From 6 AM to 3 PM PST Monday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JMM
747 
WWUS76 KEKA 241005
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
205 AM PST Mon Feb 24 2025

CAZ101-241900-
/O.CON.KEKA.HW.W.0001.250224T1400Z-250225T0000Z/
Coastal Del Norte-
Including Klamath, Ft Dick, Smith River, and Crescent City
205 AM PST Mon Feb 24 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 
PM PST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Del Norte Coast.

* WHEN...From 6 AM this morning to 4 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

CAZ102-104>106-241900-
/O.CON.KEKA.WI.Y.0010.250224T1400Z-250225T0000Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
Including Kneeland, Garberville, Honeydew, Shively, Willow Creek,
Ettersburg, Hoopa, Shelter Cove, Orleans, Gasquet, Pepperwood,
Briceland, Benbow, Alderpoint, Weitchpec, Dinsmore, Petrolia,
Bull Creek, Bridgeville, and Whitethorn
205 AM PST Mon Feb 24 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM 
PST THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt.

* WHEN...From 6 AM this morning to 4 PM PST this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result. There is 
  an increased risk of tree branches and other debris on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-241900-
/O.CON.KEKA.WI.Y.0010.250224T1400Z-250224T2300Z/
Northern Humboldt Coast-
Including Arcata, Samoa, Eureka, Fieldbrook, Fortuna,
McKinleyville, Trinidad, Fernbridge, and Ferndale
205 AM PST Mon Feb 24 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM 
PST THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northern Humboldt Coast.

* WHEN...From 6 AM this morning to 3 PM PST this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JJW
525 
WWUS76 KEKA 241842
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1042 AM PST Mon Feb 24 2025

CAZ101-250000-
/O.CON.KEKA.HW.W.0001.000000T0000Z-250225T0000Z/
Coastal Del Norte-
Including Crescent City, Ft Dick, Klamath, and Smith River
1042 AM PST Mon Feb 24 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS 
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Del Norte Coast.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

CAZ102-104>106-250000-
/O.CON.KEKA.WI.Y.0010.000000T0000Z-250225T0000Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
Including Bridgeville, Alderpoint, Kneeland, Weitchpec, Honeydew,
Dinsmore, Shelter Cove, Hoopa, Petrolia, Garberville, Gasquet,
Bull Creek, Shively, Whitethorn, Willow Creek, Benbow, Briceland,
Ettersburg, Pepperwood, and Orleans
1042 AM PST Mon Feb 24 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-242300-
/O.CON.KEKA.WI.Y.0010.000000T0000Z-250224T2300Z/
Northern Humboldt Coast-
Including Fernbridge, Eureka, Arcata, Fieldbrook, Fortuna,
Trinidad, Ferndale, Samoa, and McKinleyville
1042 AM PST Mon Feb 24 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northern Humboldt Coast.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JMM
409 
WWUS76 KEKA 242251
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
251 PM PST Mon Feb 24 2025

CAZ101-250000-
/O.CAN.KEKA.HW.W.0001.000000T0000Z-250225T0000Z/
Coastal Del Norte-
Including Crescent City, Ft Dick, Klamath, and Smith River
251 PM PST Mon Feb 24 2025

...HIGH WIND WARNING IS CANCELLED...

Winds are diminishing following a frontal passage. Breezy conditions 
will continue through the afternoon.

$$

CAZ102-104>106-250000-
/O.CAN.KEKA.WI.Y.0010.000000T0000Z-250225T0000Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
Including Bridgeville, Alderpoint, Kneeland, Weitchpec, Honeydew,
Dinsmore, Shelter Cove, Hoopa, Petrolia, Garberville, Gasquet,
Bull Creek, Shively, Whitethorn, Willow Creek, Benbow, Briceland,
Ettersburg, Pepperwood, and Orleans
251 PM PST Mon Feb 24 2025

...WIND ADVISORY IS CANCELLED...

Winds are diminishing following a frontal passage. Breezy conditions 
will continue through the afternoon.

$$

CAZ103-250000-
/O.EXP.KEKA.WI.Y.0010.000000T0000Z-250224T2300Z/
Northern Humboldt Coast-
Including Fernbridge, Eureka, Arcata, Fieldbrook, Fortuna,
Trinidad, Ferndale, Samoa, and McKinleyville
251 PM PST Mon Feb 24 2025

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

Winds are diminishing following a frontal passage. Breezy conditions 
will continue through the afternoon.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JMM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 2:51 PM PST, 11 hours 43 minutes earlier.

Area forecast discussion, Feb 22, 2:51 PM PST, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
251 PM PST Sat Feb 22 2025

.SYNOPSIS...Heavy rain is forecast for Del Norte and far
northern Humboldt Counties tonight. Elsewhere, generally light
rain is expected. A low pressure system will generate locally
strong and gusty southerly winds over the headlands and interior
mountains this weekend. Strong southerly winds will be possible
again on Monday.

&&

.DISCUSSION...A long fetch of deep layer moisture emanating from
the subtropics (PWATS over 1 inch) will intersect the coastal
terrain late today into tonight. Heavy rain is forecast for Del
Norte and far northern Humboldt Counties tonight. Hourly rain
rates around 0.30in/hr are probable (70-80% chance) in the
interior of Del Norte from 8 pm Sat to 5 AM Sun. Deterministic
convective allowing models such as the HRRR and ARW indicate
localized hourly rates approaching 0.50in/hr, likely the result
of topographic forcing. The brunt of this atmospheric river
(AR2/AR3) will be aimed north of the area with Del Norte on the
southern edge of the IVT plume max (500-600kg/m/s). Even though
the duration of the AR is over 48 hours, heavy rain rates do not
appear to last that long based on the latest HREF guidance. Even
moderate rain rates (0.20in/hr) fall off during the day on Sunday.
We still cannot rule out rainfall run-off impacts tonight. Minor
flooding will be possible tonight into Sunday morning. Also,
mud/landslides or rock falls will also be possible in the steep
terrain. Slides will most likely impact highway 199 in Del Norte
County and possibly highway 101 north of Klamath. For now will
highlight this threat in a weather story graphic and social media
post. Otherwise, rainfall be light to moderate for the remainder
of the forecast area. Southern Lake and southern Mendocino may
not get any measurable rain this weekend. Snow levels will remain
quite high this weekend, above 6000 feet and temperatures will
remain above normal even under thicker cloud cover.

Gusty south winds will develop along North Coast this afternoon
and evening as surface low pressure approaches the west coast and
gradients tighten. Strongest winds will be over the coastal
headland, especially Pt St George where gusts around 40 mph are
probable. The gusty winds should persist through Sunday.

A surface low is forecast to develop just outside 135W north of
40N Sunday as the quasi-stationary frontal boundary north of the
ORCA border buckles and a surface cyclone develops and rapidly
progresses NE outside 135W. Synoptic scale model guidance
continues to keep the strongest and most damaging winds with this
cyclone well offshore and just north of the forecast area, along
the Oregon coast. Surface pressure gradients will tighten up
again by Monday morning and stronger wind gusts to 50 mph are
probable for the coastal headlands and interior ridges as a 60kt
925mb southerly speed max develops in advance of the boundary.
All models have sped up the timing of strongest winds. ECMWF has
been clustering around Monday afternoon/evening, but latest
run has shifted earlier in the day. ECMWF ensemble mean wind
gusts is over 50 mph for Pt St George and KCEC airport. In fact
there are many members, 30% of 100, over 55 mph from 4 AM to 4
PM Mon. Looking at the NBM, 90th percentile max gusts are on the
order of 55 to 65 mph over the interior mountains of Del Norte
with lower probabilities for gusts to 55 mph for the Humboldt
interior mountains; specifically Kneeland and Berry Summit. Wind
this strong will make driving difficult and could knock down tree
branches. We are leaning toward a wind advisory for this event.
For now will hold off on hoisting an advisory multiple days out
and wait to see how deterministic models and ensemble data sets
trend. We will message the potential for hazardous winds in
weather story graphic and social media posts.

Precip will end on Tuesday as a broad upper ridging quickly
springs back and holds into mid week (Wed). The ridge aloft with
above normal 500mb heights will likely remain the dominant feature
controlling NW California weather into late next week. Temperatures
will remain above normal. DB

&&

.AVIATION...Conditions at the coastal terminals will continue to
devolve as rain showers move onshore ahead of an approaching
surface front. MVFR ceilings and periods of mist are being
observed alongside increasing winds - already gusts 20-25 knots at
CEC this afternoon. AR moisture will funnel into northern
Humboldt and Del Norte county through Sunday morning, generating
moderate to heavy rainfall and wind gusts 35 to 40 knots along
exposed coastal areas. A prominent risk of windshear is expected
beginning this afternoon as winds aloft within the LLJ exceed 50
knots at 1500 to 2000 feet. Periods of IFR to LIFR ceilings and
visibility's are possible with heavier downpours. There is a
chance for light rain showers at UKI early Sunday morning, but
accumulations will be very minimal (<0.20 inch) and winds should
remain light. Even as the first round of rainfall begins to
diminish Sunday afternoon, winds will remain elevated beneath an
active upper troughing pattern. A stronger front is expected to
move across the north coast Monday morning.

&&

.MARINE...Increasing southerly winds will combine with a decaying
mid- period westerly swell to produce steep and hazardous seas
through the weekend, especially in the northern waters. Gale force
gusts are expected in the northern waters late tonight night into
early Sunday morning as a fast-moving frontal boundary moves
onshore. Responsive 7 to 9 foot wind waves will enhance already
elevated seas through Sunday. An active upper trough pattern will
sustain elevated southerlies through early next week. Confidence
is increasing in a stronger front arriving Monday afternoon;
potential for gale force gusts exceeding 40 knots will coincide
with the arrival of a large, long period westerly swell 17-18 feet
at 14 seconds.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 6 AM PST Monday for PZZ450.

     Small Craft Advisory until 3 PM PST this afternoon for
     PZZ455-470-475.

     Gale Warning until 3 PM PST Sunday for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:35 PM PSTWind AdvisoryEKADel Norte, Humboldt9 hr
Feb 23, 1:11 AM PSTAreal Flood AdvisoryEKADel Norte8 hr
Feb 23, 2:34 AM PSTHigh Wind WatchEKADel Norte12 hr
Feb 23, 2:50 AM PSTGale WarningEKA36 hr
Feb 23, 2:56 AM PSTHigh Surf AdvisoryEKADel Norte, Humboldt55 hr
Feb 23, 2:20 PM PSTHigh Wind WarningEKADel Norte25 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.